Harmful Interactions: Mixing alcohol with Medicines

$0.00

Order Limit: 30

Download Here

Description

You’ve probably seen this warning on medicines you’ve taken. The danger is real. Mixing alcohol with certain medications can cause nausea and vomiting, headaches, drowsiness, fainting, or loss of coordination. It also can put you at risk for internal bleeding, heart problems, and difficulties in breathing. In addition to these dangers, alcohol can make a medication less effective or even useless, or it may make the medication harmful or toxic to your body.

Some medicines that you might never have suspected can react with alcohol, including many medications which can be purchased “over-the-counter”—that is, without a prescription. Even some herbal remedies can have harmful effects when combined with alcohol.

This pamphlet lists medications that can cause harm when taken with alcohol and describes the effects that can result. The list gives the brand name by which each medicine is commonly known (for example, Benadryl®) and its generic name or active ingredient (in Benadryl®, this is diphenhydramine). The list presented here does not include all the medicines that may interact harmfully with alcohol. Most important, the list does not include all the ingredients in every medication.

Medications typically are safe and effective when used appropriately. Your pharmacist or other health care provider can help you determine which medications interact harmfully with alcohol.

Spanish Version


Publication Date: 2014
Format: Resource Guide, Booklet
Audience: Patients, Caregivers, Treatment and Healthcare Providers
Population Group: Patients, People Using Medications and Alcohol
Publisher: National Institute on Alcohol Abuse and Alcoholism
Downloadable: Yes, Click Here

About the author